Facebook Pixel
EmpowHER Guest

Plan b and still no period

By Anonymous January 29, 2011 - 8:42pm
Rate This

2-3 days after my period ended my boyfriend and I were fooling about and it got out of hand and he penetrated me without a condom for no more than 2 minutes. This was Dec 31st..he did not ejaculate and we're not sure about any pre-ejaculation, we stopped after that short period of time because I freaked out about that was happening. Less than 12 hours later we picked up a Plan B one step. A few days later I was exreeemly nauseous and attributed it to the pill and maybe a 5 days after taking it had some dark bleeding, not a lot, again another side effect I've read from the plan b. It is now Jan 29th and still no period, though many times my period is all over the place, last month it was around a 45-50 day cycle so it may just be a long cycle

Period started: dec 24th
2 min penetration: dec 30th
No ejaculation
Took plan B 12 hours later

Should I stop worrying about being pregnant or is there a legitimate concern?

Add a Comment13 Comments

EmpowHER Guest

One more thing, would it be advisable to start the birth control this sunday or is it best to wait awhile (plan b making cycle irregular for a few months is my thought behind that)

Thanks again
-original poster

February 15, 2011 - 10:49pm
(reply to Anonymous)

You should begin your birth control according to your prescription directions (usually the Sunday after you begin your menstrual period, but follow your doctor's orders).

You should not wait on taking birth control due to using Plan B.

February 17, 2011 - 9:59am
EmpowHER Guest

Today I got my period, 52 days after my last one. It seems quite a bit lighter than normal but I understand that that could be a side effect of the plan b so I'm not that concerned and am excited to be able to start the Kariva on sunday. I would just like to thank all of you for your reassurance and support as well as this website.

-original poster

February 15, 2011 - 11:00am
EmpowHER Guest

Thanks guys, I feel better about the whole thing, and I have an appointment with my GP in about two weeks for a follow up for a new medication so I'm working on not worrying about it until then.
The bleeding I had (break through) isn't my new "normal" time, correct? Just an in-between side effect of the EC

I can't wait to get my period though so I can start the BC to regulate everything finally. (Is it paranoid on my part to have my boyfriend continue to use condoms if I'm on the pill (kariva) and were both clean and monogamous? I'm constantly paranoid that the condom will break or slip off or that ill be the 1% the pill doesn't work for)

Thoughts on "Humphreys 11" to jump start my period?

-original poster-

February 2, 2011 - 7:24pm
(reply to Anonymous)

Yes...I have some thoughts! :-)

Humphreys 11 has many ingredients; I believe one of the primary ingredients is black cohosh. If this is correct, here is information regarding black cohosh from a reliable site (National Center for Complementary and Alternative Medicine): Black Cohosh.

There are a few things to consider before taking a supplement (when it is not recommended by a health care provider):
1. Are you aware of possible drug interactions that may be caused between any other supplements, medications (over-the-counter) or prescriptions that you are currently taking?
2. Are you aware of possible side effects or contraindications of taking this supplement? (A contraindication would be a reason that you, specifically, should not take this drug, including possible medical conditions)
3. Know that "any supplement or herb that is strong enough to help you, is also strong enough to cause harm". Many people feel that if it is "natural" this automatically equates to "not potentially harmful". Herbs can provide great benefits to our health, but it is important to weigh the pros and cons, as supplements and drugs added to our body do also have side effects.

Lastly, it is not paranoid to have your boyfriend use a condom-- many women do, and it is a healthy sexual practice!

February 3, 2011 - 10:46am
EmpowHER Guest

Yesterday I woke up and after up for a few hours went to get something to eat but found myself a little nauseous and the thought of eating anything made me feel worse. The nausea got progressively worse throughout the afternoon and almost led to vomiting, almost. It got even better as the night went on. Should I be worried that this is morning sickness or attribute it to the bactrim (antibiotic) I had taken late the night before?

February 1, 2011 - 2:28am
(reply to Anonymous)

The symptom of nausea is a very "generic" or general symptom, and can be a sign of many different conditions. Medical conditions including early pregnancy, "stomach bug" or gastrointestinal conditions could all be possible reasons or causes of nassea. Other reasons could also be new medications or stress.

What is more likely reason for you? It depends on many, many factors:
- Have you been having unprotected sex?
- Do you have other symptoms that could indicate a flu, cold or other illness?

February 1, 2011 - 11:42am
EmpowHER Guest
Anonymous (reply to Alison Beaver)

The only unprotected incident was the one that I originally posted about. Two weeks ago I began taking a new antidepressant (pristiq) as well as bactrim (antibiotic). The only type of stress I've had is woRrying about not yet having my period (which could just be delaying it more!) And keep trying to tell myself that chances of me being pregnant are near zero. With the nausea I had cold sweats but nothing else. Today I am feeling better and am thinking it was the antibiotic or some bug and nothing to worry about.
Back to playing the waiting game I guess

(Sorry for so many posts/responses on this, the whole thing just makes me feel really anxious and irresponsible)

February 1, 2011 - 11:55am
(reply to Anonymous)

Are you the same person who originated the original question? There are many anonymous users, and I was not aware that you were continuing your post from previous responses.

Antibiotics can absolutely cause your stomach to be upset. It might make you feel better to read the patient information brochure that comes along with your prescription, as I suspect "may cause nausea" is printed as a possible side effect. (This may be the reassurance you need). New medications can also cause a delay in your menstrual period.

Can you give yourself two weeks from today, and if your period has not begun (even though I thought you mentioned previously that you were experiencing a light period?), that you will give yourself permission starting at that date to call your doctor (and, not worry about your period until that point)?

February 1, 2011 - 12:00pm
EmpowHER Guest

Hi Anonymous,
Your right. It is a possibility but highly unlikely that you would become pregnant with the precautions that you completed. I think you can rest assure that you are safe. Can you keep us updated?


January 30, 2011 - 11:17am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.